Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 24, 2012, 3:52 PM MDT for Adams County, Valley County, Idaho. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2012, 3:52 PM MDT (21:52 UTC)
- Expired
- Apr 24, 2012, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS55 KBOI 242152
SVRBOI
IDC003-085-242245-
/O.NEW.KBOI.SV.W.0006.120424T2152Z-120424T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
352 PM MDT TUE APR 24 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN WEST CENTRAL IDAHO...
AND NORTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...
* UNTIL 445 PM MDT/345 PM PDT/.
* AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF LAFFERTY
CAMPGROUND...OR 31 MILES WEST OF MCCALL...AND WAS MOVING EAST AT 30
MPH. THIS STORM HAS A HISTORY OF LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAFFERTY CAMPGROUND AND BEAR AROUND 355 PM MDT...
PRICE VALLEY GUARD STATION AND LOST VALLEY RESERVOIR AROUND 415 PM
MDT...
TAMARACK AROUND 420 PM MDT...
NEW MEADOWS AROUND 430 PM MDT...
MEADOWS AROUND 435 PM MDT...
BRUNDAGE SKI AREA AROUND 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4515 11628 4512 11628 4512 11615 4515 11613
4516 11612 4488 11614 4484 11670 4503 11682
4517 11629
TIME...MOT...LOC 2152Z 251DEG 27KT 4497 11669
$$
JDS2 follow-up statements
277
WWUS55 KBOI 242213
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
413 PM MDT TUE APR 24 2012
IDC003-085-242245-
/O.CON.KBOI.SV.W.0006.000000T0000Z-120424T2245Z/
VALLEY ID-ADAMS ID-
413 PM MDT TUE APR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
MDT/345 PM PDT/ FOR CENTRAL ADAMS AND NORTHWESTERN VALLEY COUNTIES...
AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PRICE VALLEY GUARD STATION...OR 20 MILES WEST OF
MCCALL...AND WAS MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRICE VALLEY GUARD STATION AND LOST VALLEY RESERVOIR AROUND 415 PM
MDT...
TAMARACK AROUND 420 PM MDT...
NEW MEADOWS AROUND 430 PM MDT...
MEADOWS AROUND 435 PM MDT...
BRUNDAGE SKI AREA AROUND 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4486 11649 4508 11662 4517 11629 4515 11628
4512 11628 4512 11615 4515 11613 4516 11612
4488 11614
TIME...MOT...LOC 2213Z 251DEG 27KT 4502 11648
$$
JDS226
WWUS55 KBOI 242235
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
435 PM MDT TUE APR 24 2012
IDC003-085-242245-
/O.EXP.KBOI.SV.W.0006.000000T0000Z-120424T2245Z/
VALLEY ID-ADAMS ID-
435 PM MDT TUE APR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS AND NORTHWESTERN
VALLEY COUNTIES WILL EXPIRE AT 445 PM MDT/345 PM PDT/...
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND MOVED OUT OF THE WARNING AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE AT 445 PM MDT/345 PM PDT/. HOWEVER...SMALL HAIL...
HEAVY RAIN...AND GUSTY WINDS MAY STILL OCCUR IN THE AREA...SO YOU
SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES
WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE.
&&
LAT...LON 4486 11649 4508 11662 4517 11629 4515 11628
4512 11628 4512 11615 4515 11613 4516 11612
4488 11614
TIME...MOT...LOC 2235Z 251DEG 27KT 4507 11626
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:39 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 24, 2:39 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 239 PM MDT TUE APR 24 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY...WITH A STRONG UPPER LEVEL RIDGE TO THE EAST /AXIS OVER THE FOUR CORNERS REGION/ AND A DEEP UPPER LOW SLOWLY APPROACHING FROM THE NORTH PACIFIC...LOCAL AREA WILL REMAIN UNDER THE INFLUENCE OF MOIST SOUTHWESTERLY FLOW ALOFT THROUGH THE NEAR-TERM. AT 2 PM MDT...STRONG SURFACE WARMING AND AMPLE LOW-LEVEL MOISTURE HAD SPURRED ANOTHER ROUND OF CONVECTION. THE THREAT OF ORGANIZED STORMS HAS INCREASED SLIGHTLY ACROSS BAKER COUNTY OREGON AND VALLEY COUNTY IDAHO...MAINLY DUE TO STRENGTHENING SHEAR VALUES IN THESE AREAS. PATTERN WILL BE SIMILAR TOMORROW...EXCEPT WITH A GREATER THREAT AND COVERAGE OF STRONGER THUNDERSTORMS...DUE TO UPPER LEVEL JET SUPPORT NOT SEEN TODAY. DEPENDING ON LOCATION... THUNDERSTORM POTENTIAL COULD HINGE ON MORNING CLOUD COVER AND SUBSEQUENT SURFACE HEATING. ON THURSDAY... EXPECT COOLER TEMPERATURES AND WIDESPREAD SHOWERS AS A COLD FRONT MOVES WEST-TO- EAST ACROSS THE FORECAST AREA. TIMING OF FRONT WILL LIKELY LIMIT CONVECTIVE POTENTIAL TO SW IDAHO THURSDAY AFTERNOON. AS CONVECTIVE CONCERNS DECREASE...POTENTIAL FOR FLOODING INCREASES WITH AREAS OF MODERATE PRECIPITATION EXPECTED THROUGH LATE THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER LEVEL TROUGH STILL ON TRACK TO MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT INTO FRIDAY. THIS WILL BRING COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION TO THE FORECAST AREA. FOR THE WEEKEND LATEST MODEL TRENDS NOW WANT TO KEEP THE UPPER LEVEL TROUGH OVER THE REGION INSTEAD OF THE ZONAL FLOW THAT WAS IN PREVIOUS RUNS. WITH THIS CHANGE TEMPERATURES MAY NOT WARM AS PREVIOUSLY THOUGHT AND CHANCE OF PRECIPITATION MAY LINGER OVER THE REGION. FOR NOW WILL ONLY MAKE MINOR ADJUSTMENTS TO THE FORECAST OVER THE WEEKEND WITH CHANCE POPS OVER HIGHER TERRAIN AND MAINLY DRY OVER THE LOWEST VALLEYS. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. MONDAY AND TUESDAY MODEL TREND IS TO CHANGE THE PATTERN BACK TO A ZONAL FLOW INCREASED TEMPERATURES A FEW DEGREES AND KEPT POPS NEAR CLIMATOLOGY. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WITH WIDELY SCATTERED SHOWERS AFTER MIDNIGHT. VFR CONDITIONS EXCEPT MVFR IN HEAVIER SHOWERS. SURFACE WINDS WILL BE LIGHT EXCEPT LOCAL GUSTS TO NEAR 35 KNOTS NEAR THUNDERSTORMS. MVFR VISIBILITY IN BLOWING DUST WITH THE GUSTY THUNDERSTORM WINDS. WINDS ALOFT SOUTHWESTERLY AROUND 20 KNOTS UP TO 10K FEET MSL. && .HYDROLOGY...SNOWMELT HAS KICKED INTO HIGH GEAR THE PAST COUPLE DAYS WITH RECORD WARMTH SUPPORTING COLD AND SWIFT FLOWS AND SHARP RISES ON MANY RIVERS AND CREEKS. SOME SMALL CREEKS IN BASINS WITH ABUNDANT SNOWPACK MAY REACH BANKFULL WITH POTENTIAL FOR MINOR FLOODING OF ADJACENT LOWLANDS. THE MAIN CONCERN IS FOR LATER THIS WEEK WHEN AN UNSETTLED WEATHER PATTERN DEVELOPS. ALTHOUGH THE TREND WILL BE FOR GRADUAL COOLING THROUGH THE WEEK...TEMPERATURES WILL REMAIN PLENTY WARM FOR SIGNIFICANT SNOWMELT. MEANWHILE...MOISTURE WILL BE ON THE INCREASE WITH THE POTENTIAL FOR WIDESPREAD 1.0 TO 1.5 INCHES OF RAINFALL ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SNOWMELT COMBINED WITH RAINFALL MAY PUSH SOME OF THE MAINSTEM RIVERS IN THESE AREAS TO BANKFULL BEFORE THE WEEKEND... ESPECIALLY THE PAYETTE RIVER. SMALLER TRIBUTARY RIVERS AND CREEKS WILL NEED TO BE MONITORED THROUGH THE WEEK AS WELL WITH POTENTIAL FOR LOCALLY HEAVY DOWNPOURS ADDING TO THE RUNOFF. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...MT LONG TERM....JA/BB AVIATION.....JA HYDROLOGY...TL
Hazardous weather outlook, Apr 24, 6:10 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 610 AM MDT TUE APR 24 2012 IDZ011>016-028>030-033-ORZ061>064-251215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 610 AM MDT TUE APR 24 2012 /510 AM PDT TUE APR 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE BEST CHANCE BEING OVER THE WEST CENTRAL MOUNTAINS OF IDAHO AND BAKER COUNTY OREGON. THE MAIN THREAT FROM THE STORMS WILL BE STRONG THUNDERSTORM WINDS AT THE SURFACE...WITH GUSTS UP TO 50 MPH. WELL ABOVE NORMAL TEMPERATURES WILL INCREASE MOUNTAIN SNOWMELT AND CAUSE SHARP RISES ON MANY WATERWAYS. CREEKS...STREAMS...AND RIVERS WILL BE RUNNING DANGEROUSLY SWIFT AND COLD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOWMELT WILL CONTINUE TO CAUSE CREEKS...STREAMS...AND RIVERS TO RUN SWIFT AND COLD. SMALLER CREEKS AND STREAMS IN MOUNTAINS AREAS MAY APPROACH BANKFULL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY AT THIS TIME.
In the hours before
Local storm report, Apr 24, 3:43 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
343 PM MDT TUE APR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 6 N CALDWELL 43.75N 116.68W
04/24/2012 E1.00 INCH CANYON ID NWS EMPLOYEE
&&
BBURGESSThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:54 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Washington | 26 min |
| Apr 23, 10:04 PM MDT | Special Weather Statement | BOI | Ada, Canyon | 41 min |
| Apr 23, 10:49 PM MDT | Special Weather Statement | BOI | Elmore | 56 min |
| Apr 24, 3:08 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Gem, Payette | 67 min |
| Apr 24, 3:43 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Gem | 47 min |
| Apr 24, 4:01 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Elmore | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.